Alert archive / Kentucky / Tornado Warnings in 2008

Tornado Warning 1, NWS Jackson, KY

January 29, 2008Clay County, Jackson County, Owsley County, Kentucky

NWS Jackson, KY issued this tornado warning at Jan 29, 2008, 10:27 PM EST for Clay County, Jackson County, Owsley County, Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 29, 2008, 10:27 PM EST (03:27 UTC)
Expired
Jan 29, 2008, 11:00 PM EST
In force
33 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Clay County, KY, Jackson County, KY, Owsley County, KY

The radar

The Jackson,KY radar (KJKL), 54 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 29, 10:32 PM ESTTSTM WND DMGAnnville, KYAPPROXIMATELY 50 TREES DOWNED IN DISTRICT 2...THE SOUTHERN PORTION OF JACKSON COUNTY. A ROOF WAS BLOWN OFF A BARN ON HWY 2002. A TREE WAS BLOWN ONTO A HOUSE IN ANVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 8:12 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 394 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
394 m²/s²
0-3 km storm-relative helicity
451 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 300326
TORJKL
KYC051-109-189-300400-
/O.NEW.KJKL.TO.W.0001.080130T0327Z-080130T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1027 PM EST TUE JAN 29 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN JACKSON COUNTY IN SOUTHEAST KENTUCKY
  OWSLEY COUNTY IN SOUTHEAST KENTUCKY
  NORTHWESTERN CLAY COUNTY IN SOUTHEAST KENTUCKY

* UNTIL 1100 PM EST

* AT 1021 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR EBERLE...OR
  ABOUT 10 MILES NORTH OF LONDON...MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ANNVILLE...
  BOONEVILLE...
  THOMAS...
  HIGH KNOB...
  NEW ZION.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST
WEDNESDAY MORNING FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3730 8410 3732 8411 3733 8414 3749 8389
      3750 8384 3749 8384 3749 8378 3751 8374
      3752 8365 3733 8355 3729 8355 3725 8402
TIME...MOT...LOC 0327Z 250DEG 56KT 3730 8400

$$

RAY
2 follow-up statements
000 
WWUS53 KJKL 300349
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1048 PM EST TUE JAN 29 2008

KYC109-300358-
/O.CAN.KJKL.TO.W.0001.000000T0000Z-080130T0400Z/
JACKSON KY-
1048 PM EST TUE JAN 29 2008

...THE TORNADO WARNING FOR SOUTHERN JACKSON COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST
WEDNESDAY MORNING FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3730 8361 3736 8366 3734 8371 3748 8378
      3748 8384 3750 8375 3751 8375 3752 8365
      3733 8355 3729 8356 3728 8358
TIME...MOT...LOC 0348Z 244DEG 55KT 3744 8364

$$

KYC189-300400-
/O.CON.KJKL.TO.W.0001.000000T0000Z-080130T0400Z/
OWSLEY KY-
1048 PM EST TUE JAN 29 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM EST FOR OWSLEY
COUNTY...

AT 1046 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SOUTHFORK...OR
ABOUT NEAR BOONEVILLE...MOVING NORTHEAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COWCREEK AND STAY

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST
WEDNESDAY MORNING FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3730 8361 3736 8366 3734 8371 3748 8378
      3748 8384 3750 8375 3751 8375 3752 8365
      3733 8355 3729 8356 3728 8358
TIME...MOT...LOC 0348Z 244DEG 55KT 3744 8364

$$

JACOBSON
000 
WWUS53 KJKL 300359
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1058 PM EST TUE JAN 29 2008

KYC189-300408-
/O.EXP.KJKL.TO.W.0001.000000T0000Z-080130T0400Z/
OWSLEY KY-
1058 PM EST TUE JAN 29 2008

...THE TORNADO WARNING FOR OWSLEY COUNTY EXPIRES AT 1100 PM EST...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND NO
LONGER POSES A THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST
WEDNESDAY MORNING FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3730 8361 3736 8366 3734 8371 3748 8378
      3748 8384 3750 8375 3751 8375 3752 8365
      3733 8355 3729 8356 3728 8358
TIME...MOT...LOC 0358Z 244DEG 55KT 3750 8346

$$

JACOBSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jan 29, 6:39 PM EST, 3 hours 48 minutes earlier.

Area forecast discussion, Jan 29, 6:39 PM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
639 PM EST TUE JAN 29 2008

.SHORT TERM.../TONIGHT THROUGH FRIDAY/
THE PRIMARY FORECAST PROBLEM FOR THE SHORT TERM REMAINS THE POTENTIAL
FOR VERY STRONG WINDS THIS EVENING AND TONIGHT. MODEL SOUNDINGS AND
VARIOUS MOS MEMBERS STILL SHOWING VERY STRONG WINDS ALONG AND BEHIND
AN APPROACHING AND VERY POTENT COLD FRONT. THE FONT IS CURRENTLY
MOVING INTO WESTERN ILLINOIS...KENTUCKY...AND TENNESSEE. SEVERAL
OBSERVATIONS OF 35-40KT WINDS HAVE ALREADY BEEN RECORDED IN MISSOURI
AND ILLINOIS THIS AFTERNOON. TEMPERATURES HAVE ALSO DROPPED AS MUCH
AS 35 DEGREES IN LESS THAN 3 HOURS IN MISSOURI...AS THE OB OUT OF ST.
LOUIS SHOWS. THE TEMPERATURE THERE DROPPED FROM 70 DEGREES TO 35
DEGREES BETWEEN 18 AND 21Z AFTER FRONTAL PASSAGE. WIND ADVISORY IS
STILL IN EFFECT THROUGH 6AM EST WEDNESDAY. SUSTAINED SOUTHERLY WINDS
OF 25 TO 35 MPH WILL BE LIKELY JUST AHEAD OF AND ALONG THE
FRONT...WITH STRONGER WINDS AND HIGHER GUSTS POSSIBLE BEHIND THE
FRONT LATER TONIGHT. IN FACT...THERE WILL BE A 3 TO 4 HOUR PERIOD
AFTER THE FRONT PASSES DURING WHICH STRONG WINDS WILL BLOW. THE
HIGHEST POTENTIAL FOR STRONG WINDS WILL OCCUR WITH ANY THUNDERSTORM
OR INTENSE RAIN SHOWER THAT ARE ABLE TO FORM...AS THE DOWNDRAFTS
ASSOCIATED WITH THE CONVECTIVE ACTIVITY WILL MIX A GOOD DEAL OF WIND
ENERGY AND MOMENTUM TO THE SURFACE.

THE SECOND MAJOR CONCERN WITH THIS FORECAST WILL BE THE RAPIDLY
FALLING TEMPERATURES AND THE POTENTIAL FOR THE FREEZING OF ROAD
SURFACES AND SIDEWALKS. MOTORISTS WILL NEED TO WATCH FOR SLICK SPOTS
DURING THE MORNING COMMUTE...AS THERE WILL BE AT LEAST A FEW SLICK
SPOTS ON AREA ROADWAYS. TEMPERATURES FOR TONIGHT WERE A COMPROMISE
BETWEEN MAV AND METMOS...GOING IN BETWEEN THE TWO...BUT NOT QUITE AS
COLD AS THE OUTLIER NGMMOS. DEWPOINTS ALSO NEEDED TO BE TWEAKED A BIT
TO REFLECT THE RAPID DRYING OF AIR BEHIND THE FRONT AS IT MOVES
ACROSS EASTERN KENTUCKY. MADE ONLY MINOR CHANGES TO THE
SKY...POP...AND WEATHER GRIDS AS THE FORECAST THERE WAS ALREADY IN
GOOD. DID MAKE A FEW CHANGES THOUGHT...TO REFLECT A BIT SLOWER
MOVEMENT OF THE FRONT TONIGHT. THE POTENTIAL WILL ALSO EXIST TONIGHT
FOR A MIX OF RAIN AND SNOW SHOWERS...BUT THE GROUND WILL LIKELY BE TO
WET AND WARM TO SUPPORT ANY ACCUMULATION OF SNOW TONIGHT.

.LONG TERM.../FRIDAY NIGHT THROUGH TUESDAY/
GFS ONCE AGAIN AN OUTLIER AMONGST THE VARIOUS MODELS. GFS MOVES A
POTENT AREA OF LOW PRESSURE OUT OF THE SOUTHERN PLAINS SEVERAL HOURS
FASTER THAN BOTH THE DGEX AND ECMWF DO. THE GFS LOW IS ALSO
SUBSTANTIALLY DEEPER THAN THE OTHER MODELS. WITH GOOD AGREEMENT
BETWEEN THE ECMWF AND DGEX...DECIDED TO GO WITH THE ECMWF FOR THE
LONG TERM. PRIMARY WEATHER PROBLEM REMAINS THE PASSAGE OF STRONG LOW
PRESSURE ACROSS THE OHIO VALLEY FRIDAY MORNING. THE TIMING OF THE
SYSTEM WAS SLOWED BY A COUPLE OF HOURS PER THE LATEST MODEL DATA.
WENT WITH CATEGORICAL POPS FOR FRIDAY MORNING...WITH WIDESPREAD
PRECIPITATION SHOWING UP IN MODEL CONSISTENTLY OVER THE PAST SEVERAL
RUNS. QPF NUMBERS WERE A LITTLE LOWER IN THE FORECAST THAN THE MODELS
ARE SHOWING DUE TO THE FAST FORWARD MOVEMENT OF FRIDAYS SYSTEM. WENT
COOLER THAN MOS FOR HIGHS AND WARMER THAN MOS FOR LOWS
FRIDAY...SUNDAY...AND NEXT TUESDAY...ACCOUNTING FOR THE AMOUNT OF
CLOUD COVER ANTICIPATED ON EACH OF THOSE DAYS. SATURDAY AND SUNDAY
LOOK TO BE DRY AND MOSTLY CLEAR WITH HIGH PRESSURE BUILDING INTO
EASTERN KENTUCKY. DEWPOINTS AND WINDS WERE ALREADY IN GOOD SHAPE AND
ONLY A FEW MINOR TWEAKS NEEDED TO BE MADE PER THE LATEST MODEL DATA.
THERE COULD BE A BRIEF PERIOD OF RAIN AND SNOW THURSDAY NIGHT INTO
FRIDAY MORNING...BUT NO SNOW ACCUMULATION IS EXPECTED.

&&

.AVIATION.../00Z TO 24Z/...UPDATED

A POWERFUL COLD FRONT WILL APPROACH AND THEN CROSS THE AREA OVER THE
NEXT 12 HOURS. WEATHER WILL BE IN AND OUT...WITH WIDELY VARIABLE
CONDITIONS. TRIED TO TIME FIRST BAND OF RAIN WITH A FEW EMBEDDED
THUNDERSTORMS. WINDS SEEM TO DIE DOWN A BIT WITH RAIN...WHILE CIGS
TEND TO GO UP. THERE WILL BE A SHORT BREAK IN THE ACTION AS THE FIRST
AREA OF PRECIPITATION MOVES OFF TO THE EAST. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ALONG THE COLD FRONT FURTHER TO THE
WEST. THIS FRONT IS MOVING VERY FAST AND THE BAND OF PRECIPITATION
ASSOCIATED WITH IT IS VERY NARROW...BUT INTENSE. TRIED TO TIME
PASSAGE OF THE FRONT AT EACH AIRPORT BASED ON OBS...RADAR MOSAIC AND
LATEST SHORT RANGE MODEL DATA. BEST ESTIMATE AT THIS TIME IS FOR THE
FRONT TO HIT SME ABOUT 0345Z...LOZ AROUND 0415Z AND THEN JKL ABOUT
05Z. BROUGHT A SHORT PERIOD OF THUNDER AT EACH SITE AS THE FRONT
MOVES THROUGH. OTHERWISE...WIDELY SCATTERED RAIN AND SNOW SHOWERS
WILL FILL IN FOR A FEW HOURS BEHIND THE FRONT AS COLD AIR SCREAMS
INTO THE AREA. WINDS ALONG AND BEHIND THE COLD FRONT HAVE BEEN
HITTING ANYWHERE FROM 50 TO 75 MPH...MEASURE. SO WINDS WILL BE A
PROBLEM IN THE VICINITY OF THE FRONT AND FOR A FEW HOURS AFTER
PASSAGE. CONDITIONS IMPROVE GRADUALLY TOWARDS DAWN. IN SUMMARY...
A GOOD NIGHT TO STAY HOME.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 AM EST WEDNESDAY FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...AR
LONG TERM....AR
AVIATION...RAY
Hazardous weather outlook, Jan 29, 4:52 PM EST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
452 PM EST TUE JAN 29 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-301200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
452 PM EST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

GUSTY WINDS AND A FEW THUNDERSTORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT AS A STRONG COLD FRONT MOVES ACROSS THE OUTLOOK AREA. WIND
GUSTS UP TO 30 MPH ARE EXPECTED THIS EVENING...BUT WILL INCREASE AS
THE FRONT PASSES DURING THE EVENING AND EARLY MORNING HOURS. WIND
GUSTS UP TO 55 MPH ARE EXPECTED ALONG THE FRONT AND FOR A COUPLE
HOURS AFTER THE FRONT PASSES. THERE IS ALSO THE POSSIBILITY OF
LOCALIZED HIGHER WIND GUSTS IN ANY THUNDERSTORM ACTIVITY THAT OCCURS
ALONG AND JUST AHEAD OF THE FRONT.

TEMPERATURES WILL FALL QUICKLY BEHIND THE FRONT LATE TONIGHT...
DROPPING WELL BELOW FREEZING BY DAWN. ANY RAIN SHOWERS ARE EXPECTED
TO MIX WITH SNOW SHOWERS BEFORE ENDING DURING THE EARLY MORNING
HOURS. WHILE NO SNOW ACCUMULATION IS EXPECTED... ANY MOISTURE LEFT
ON THE ROADWAYS WILL LIKELY FREEZE...CREATING POTENTIALLY HAZARDOUS
DRIVING CONDITIONS FOR THE WEDNESDAY MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW SNOW SHOWERS WILL BE POSSIBLE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE IN JACKSON.

ABE/AR

In the hours before

Special weather statement, Jan 29, 9:19 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
919 PM EST TUE JAN 29 2008

KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>109-111-112-
114>117-300430-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT-
MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN
919 PM EST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...SEVERE THUNDERSTORM WATCH 28 IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE
REGION FROM WEST TO EAST BETWEEN 9:20 PM AND 11:30 PM. DAMAGING WINDS
IN EXCESS OF 60 MPH WILL BE POSSIBLE AS THE LINE OF SHOWERS AND
STORMS ARRIVES. IT SHOULD REACH MONTICELLO AND SOMERSET AROUND 9:40
PM. FLEMINGSBURG...MOUNT STERLING...STANTON...IRVINE...MOREHEAD...AND
LONDON CAN EXPECT HIGH WINDS TO ARRIVE BETWEEN 10 PM AND 10:30 PM.
WEST LIBERTY...SALYERSVILLE...JACKSON...HAZARD...MANCHESTER...AND
MIDDLESBORO CAN EXPECT THE LINE OF SHOWERS AND STORM WITH HIGH WINDS
TO ARRIVE BETWEEN 10:30 PM AND 11:30 PM.

HAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 9:10 PM ESTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Rockcastle, Wayne65 min
Jan 29, 9:39 PM ESTSevere Thunderstorm WarningJKLBath, Estill, Fleming, Jackson, Laurel, Lee and 6 more66 min
Jan 29, 10:08 PM ESTSevere Thunderstorm WarningJKLBell, Clay, Knox67 min
Jan 29, 10:10 PM ESTSevere Thunderstorm WarningJKLMcCreary20 min
Jan 29, 10:14 PM ESTSevere Thunderstorm WarningJKLElliott, Morgan, Wolfe61 min
Jan 29, 10:25 PM ESTRiver Flood AdvisoryJKLRowan8 hr
Jan 29, 10:34 PM ESTSevere Thunderstorm WarningJKLBreathitt, Magoffin56 min
Jan 29, 10:39 PM ESTSevere Thunderstorm WarningJKLWhitley21 min
Jan 29, 10:42 PM ESTSevere Thunderstorm WarningJKLRowan18 min
Jan 29, 10:46 PM ESTSevere Thunderstorm WarningJKLLee14 min
Jan 29, 10:49 PM ESTSevere Thunderstorm WarningJKLHarlan, Leslie, Perry56 min
Jan 29, 10:58 PM ESTSevere Thunderstorm WarningJKLJohnson47 min
Jan 29, 11:12 PM ESTSevere Thunderstorm WarningJKLKnott, Letcher63 min
Jan 29, 11:14 PM ESTSevere Thunderstorm WarningJKLFloyd61 min
Jan 29, 11:16 PM ESTSevere Thunderstorm WarningJKLBell14 min
Jan 29, 11:25 PM ESTSevere Thunderstorm WarningJKLBreathitt, Magoffin35 min
Jan 29, 11:29 PM ESTSevere Thunderstorm WarningJKLMartin46 min
Jan 29, 11:37 PM ESTSevere Thunderstorm WarningJKLPike53 min
Jan 29, 11:43 PM ESTSevere Thunderstorm WarningJKLHarlan22 min
Jan 30, 12:26 AM ESTSevere Thunderstorm WarningJKLPike34 min

Nearby

Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.